MAUDE Adverse Event Report: ARTHREX, INC. TENODESIS SCREW, BIOCOMPOSITE; SCREW, FIXATION, BONE

ARTHREX, INC. TENODESIS SCREW, BIOCOMPOSITE; SCREW, FIXATION, BONE
Model Number TENODESIS SCREW, BIOCOMPOSITE
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, it was reported by a facility representative via email that ar-1540bc bio-composite-tenodesis¿ screw broke during insertion.The surgeon removed all fragments and completed the case with a new one.This was discovered during a procedure on (b)(6) 2022.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint is not confirmed.The device or broken pieces were not received for evaluation and, no photo was provided for investigation.The method used to prepare the bone, as well as the bone quality encountered during the procedure, were not provided.Most likely cause can be attributed to improper bone preparation or prying/leveraging the screw during insertion.
 
Event or Problem Description
Additional information received on 1/4/2023: this was discovered during a right first cmc ligament reconstruction flexor carpi radial is tendon transfer excision mass r right finger.Case was completed using a new ar-1540bc biocomposite-tenodesis screw from the same lot number.

Brand Name
TENODESIS SCREW, BIOCOMPOSITE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15931157
Report Number1220246-2022-05898
Device Sequence Number6722915
Product Code HWC
UDI-Device Identifier00888867018709
UDI-Public00888867018709
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberTENODESIS SCREW, BIOCOMPOSITE
Device Catalogue NumberAR-1540BC
Device Lot Number14963317
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown